Alert archive / Missouri / Areal Flood Advisories in 2021
Areal Flood Advisory 30, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood advisory at Jul 1, 2021, 6:04 AM CDT for 4 counties in Missouri. It was in force for 28 min.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2021, 6:04 AM CDT (11:04 UTC)
- Expired
- Jul 1, 2021, 6:32 AM CDT
- In force
- 28 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Boone County, MO, Callaway County, MO, Cole County, MO, Moniteau County, MO
The radar
The St Louis radar (KLSX), 138 km from the middle of the area, began a volume at 11:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.1 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood advisory went out at Jul 1, 6:01 AM CDT, 3 minutes earlier.
Area forecast discussion, Jul 1, 6:01 AM CDT, 3 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
601 AM CDT Thu Jul 1 2021
.SHORT TERM... (Through Late Friday Afternoon)
Issued at 335 AM CDT Thu Jul 1 2021
Showers and a few storms were across parts of the forecast area
again early this morning, particularly in a band between MBY and
3LF. This band is in an area of 850 mb moisture convergence along
a weak 850 mb front and just south of a weak cold front. This band
will likely shift slowly southward early this morning. Another
area of convection has developed over southwestern MO with cooling
cloud tops. This activity may shift eastward into parts of
southeast MO later this morning. Will keep the current Flash Flood
Watch across parts of central and eastern MO going until 7 AM
this morning with ongoing showers/storms. High rainfall rates can
be expected with the showers/storms which could lead to flash
flooding, particularly in areas where soils are very saturated
and rivers/creeks are running near bankfull from recent heavy
rains. As the cold front shifts southward through our forecast
area today the highest pops and QPF will shift into southeast MO
and southwest IL. This front should be across the extreme southern
portions of MO and IL by 00Z Friday. High temperatures today will
be much cooler across southeast MO and southwest IL due to the
greater cloud cover and coverage of precipitation. The chance of
showers/storms will finally come to an end by late tonight as a
secondary backdoor type cold front moves south-southwestward into
our area as an upper level trough deepens over the Great Lakes
region into the northeastern US. A surface ridge centered over WI
will build southward into MO and IL with cooler air and lower
surface dew points advecting southwestward into our area tonight.
Lows will be significantly cooler tonight due to low level cold
air advection, lowering dew points, and a clearing sky. Below
normal high temperatures can also be expected on Friday,
particularly across parts of west central and southwest IL where
850 mb temperatures will drop to around 12 degrees C.
GKS
.LONG TERM... (Friday Night through Wednesday)
Issued at 335 AM CDT Thu Jul 1 2021
Good radiational cooling can be expected Friday night as the
surface ridge shifts southward into MO with clear skies and light
winds. Lows will be about 10 degrees below normal for early July.
Dry conditions will continue through the weekend as an upper level
ridge shifts eastward into the region with continued surface
ridging over our area. Temperatures will gradually warm back to
near normal summertime values by Monday as the surface wind
becomes southerly as the surface ridge shifts southeast of the
region. The chance of showers/storms may return to parts of our
region by Tuesday as a weakening cold front drops southward into
our forecast area and an upper level trough approaches from the
Northern Plains.
GKS
&&
.AVIATION... (For the 12z TAFs through 12z Friday Morning)
Issued at 545 AM CDT Thu Jul 1 2021
A band of showers and a few storms was moving slowly southward
through the COU and JEF areas and the St Louis metro area early
this morning. This band of rain will shift south of the taf sites
later this morning, but scattered showers and a few storms may
redevelop this afternoon until a cold front shifts south of our
area. There will be mainly MVFR cloud ceilings from COU to STL
this morning. The cloud ceiling should improve into the VFR
category early this afternoon. Light and variable winds will
become north-northeasterly this afternoon after fropa. The sky
will clear out this evening.
SPECIFICS FOR KSTL: A band of showers and a few storms was moving
slowly southward through the STL area early this morning. This
band of rain will shift south of STL later this morning, around
13-14Z, but scattered showers and a few storms may redevelop this
afternoon until a cold front shifts south of our area. There will
be mainly MVFR cloud ceilings this morning. The cloud ceiling
should improve into the VFR category early this afternoon. Light
and variable winds will become north-northeasterly this afternoon
after fropa. The sky will clear out this evening.
GKS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch until 7 AM CDT this morning for Audrain MO-
Boone MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-
Gasconade MO-Moniteau MO-Monroe MO-Montgomery MO-Osage MO-
Shelby MO-Warren MO-Washington MO.
IL...None.
&&
WFO LSXHazardous weather outlook, Jul 1, 5:00 AM CDT, 1 hour 4 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 500 AM CDT Thu Jul 1 2021 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-021000- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 500 AM CDT Thu Jul 1 2021 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. There is a chance of thunderstorms today and this evening. A Flash Flood Watch remains in effect early this morning for parts of central and eastern Missouri with locally heavy rainfall expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a slight chance of thunderstorms for parts of the area Tuesday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any flooding to the National Weather Service. GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:41 PM CDT | Areal Flood Advisory | LSX | Saint Charles | 3 hr |
| Jun 30, 10:44 PM CDT | Areal Flood Advisory | LSX | Monroe, Ralls | 7 hr |
| Jul 1, 12:12 AM CDT | Areal Flood Advisory | LSX | Marion, Shelby | 23 min |
| Jul 1, 12:35 AM CDT | Flash Flood Warning | LSX | Marion, Shelby | 3 hr |
| Jul 1, 2:57 AM CDT | Areal Flood Advisory | LSX | Marion, Monroe, Shelby | 3 hr |
| Jul 1, 3:21 AM CDT | Areal Flood Advisory | LSX | Marion, Shelby | 2 hr |
| Jul 1, 5:16 AM CDT | Areal Flood Advisory | LSX | Callaway, Montgomery, Warren | 3 hr |
| Jul 1, 5:51 AM CDT | Areal Flood Advisory | LSX | Saint Charles | 3 hr |
| Jul 1, 6:32 AM CDT | Flash Flood Warning | LSX | Boone, Callaway, Cole, Moniteau | 3 hr |
| Jul 1, 6:59 AM CDT | River Flood Warning | LSX | Monroe | 37 hr |
| Jul 1, 8:21 AM CDT | River Flood Warning | LSX | Cole | 32 hr |
| Jul 1, 11:54 AM CDT | River Flood Warning | LSX | Lincoln | 27 hr |
| Jun 30, 8:55 PM CDT | River Flood Warning | LSX | Brown | 21 days |
| Jul 1, 11:28 AM CDT | River Flood Warning | LSX | Morgan, Pike | 21 days |
| Jul 1, 11:30 AM CDT | River Flood Warning | LSX | Calhoun, Greene, Jersey | 21 days |
Nearby
Areal Flood Advisories in Missouri, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.